Alert archive / Arizona / Special Weather Statements in 2012

Special Weather Statement, NWS Tucson, AZ

July 30, 2012Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Jul 30, 2012, 10:39 PM MST for Santa Cruz County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2012, 10:39 PM MST (05:39 UTC)
Expired
Jul 30, 2012, 11:30 PM MST
In force
51 min
Issued by
NWS Tucson, AZ

County Santa Cruz County, AZ

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 5.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3008 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

432 
WWUS85 KTWC 310539
SPSTWC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1039 PM MST MON JUL 30 2012

AZZ503-507-513-310630-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
1039 PM MST MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL
1130 PM MST...

AT 1037 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING 
AN AREA OF STRONG THUNDERSTORMS 10 TO 15 MILES NORTHEAST OF 
NOGALES...MOVING WEST AND NORTHWEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...TUBAC...PATAGONIA
LAKE...RIO RICO AND TUMACACORI.

LAT...LON 3134 11107 3167 11109 3168 11058 3136 11059
TIME...MOT...LOC 0539Z 119DEG 29KT 3150 11077

$$
MEYER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 30, 8:45 PM MST, 1 hour 54 minutes earlier.

Area forecast discussion, Jul 30, 8:45 PM MST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
845 PM MST MON JUL 30 2012

.SYNOPSIS...ENOUGH MOISTURE WILL BE AROUND THIS WEEK FOR CONTINUED
CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.

&&

.DISCUSSION...RELATIVELY DRY AND STABLE 00Z KTWC SOUNDING...BUT IT
DOESN'T TELL THE WHOLE STORY. 1.05 INCHES PRECIPITABLE WATER IS
UNDOUBTEDLY REFLECTING A DRY BIAS FROM THE INSTRUMENTATION IN LOWER
LEVELS...AND IS PROBABLY CLOSER TO 1.3 OR 1.4 AS PER SATELLITE
ESTIMATES. WHILE LEFT TO ITSELF...SANTA CRUZ VALLEY WOULDN'T
GENERATE ANY THUNDERSTORMS THIS EVENING WITH A SOUNDING LIKE THAT
(-4C H5 ETC)...BUT THERE IS SOME ELEVATED CAPE TO WORK WITH IF YOU
CAN GET TO IT. THE STRONG OUTFLOW THAT IS HOLDING TOGETHER ACROSS
CENTRAL COCHISE COUNTY WILL PROBABLY DO THE TRICK. UPDATED TO TAKE
THIS FEATURE INTO ACCOUNT AND SPREAD THUNDERSTORMS MUCH DEEPER INTO
THE AREA (INCLUDING EASTERN PIMA COUNTY).

RADAR UPDATE...AS OF 845 PM ELECTRONICS TECHNICIANS ALONG WITH
TELCO REPRESENTATIVE STILL ON SITE WORKING ON KEMX. NO ESTIMATE ON
RESTORATION OF SERVICE.

&&

.PREV DISCUSSION...THERE IS SOME HOPE THAT PORTIONS OF THE AREA MAY
SEE STORMS TONIGHT. THAT WOULD BE SOUTHEAST OF TUCSON WHERE
APPROACHING SMALL WELL-DEFINED INVERTED TROF WAS MOVING THROUGH
NORTHERN CHIHUAHUA MEXICO. STORMS HAVE FORMED ALONG
SONORA/HERMOSILLO STATE LINE AND WERE SLOWLY MOVING W-NW. SO FOR
TONIGHT...HAVE MADE SOME ADJUSTMENTS BY HAVING THE FOCUS FOR HIGHER
POPS ACROSS COCHISE COUNTY AND WESTERN PIMA COUNTY.

REMAINS OF INVERTED TROF WILL BE OVER WESTERN ARIZONA OVER THE NEXT
COUPLE OF DAYS...WITH ENOUGH MOISTURE AROUND TO SEE ISOLATED TO
WIDELY SCATTERED AFTERNOON/EVENING STORMS. A WEAK REFLECTION FROM
THE CHIHUAHUA INVERTED TROF MAY BE AROUND TOMORROW TO FOCUS STORMS.
PROBLEM IS WHERE WILL IT BE?

LOW END MONSOON FORECAST THU INTO THE UPCOMING WEEKEND.

HIGH TEMPERATURES WILL GRADUALLY WARM TO NEAR NORMAL LEVELS BY
WEDNESDAY AND HANG AROUND THERE IF NOT A BIT WARMER THU INTO THE
WEEKEND.

&&

.AVIATION...SCT TSRA/SHRA THIS EVENING THROUGH 31/08Z AND THEN AGAIN
AFTER 31/20Z. ERRATIC WINDS ASSOCIATED WITH THUNDERSTORMS OTHERWISE
NORMAL DIURNAL TRENDS GENERALLY LESS THAN 10 KTS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS AT THIS TIME.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

MEYER/GLUECK

WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 30, 10:53 AM MST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1053 AM MST MON JUL 30 2012

AZZ501>515-310600-
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
1053 AM MST MON JUL 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SINCE THE ATMOSPHERE IS STILL PRETTY MOIST ACROSS PORTIONS OF
SOUTHEAST ARIZONA...THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAIN AND LOCALIZED FLASH FLOODING. WIND GUSTS IN
SOME OF THE STRONGEST STORMS MAY APPROACH 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST EACH DAY.
HEAVY RAIN AND GUSTY WINDS WILL CONTINUE TO BE THE MAIN THREATS
FROM THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WEATHER.GOV/TUCSON

In the hours before

Special weather statement, Jul 30, 8:34 PM MST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
834 PM MST MON JUL 30 2012

AZZ507-508-511>513-310415-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT
AZ-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW
5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS
INCLUDING MOUNT GRAHAM AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING
SIERRA VISTA/BENSON AZ-
834 PM MST MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR COCHISE COUNTY UNTIL 915 PM
MST...

AT 830 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF THUNDERSTORMS EXTENDING FROM BOWIE SOUTH THROUGH
ELFRIDA AND BISBEE...MOVING WEST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...WILLCOX...SIERRA VISTA...
BENSON...HUACHUCA CITY...COCHISE...JUNCTION OF HIGHWAYS 80 AND 90...
TOMBSTONE...PALOMINAS...DRAGOON...HEREFORD...I-10 AND TEXAS CANYON...
CHARLESTON...FAIRBANK...CORONADO NATIONAL MEMORIAL...NICKSVILLE...ST.
DAVID...SAINT DAVID...KARTCHNER CAVERNS STATE PARK...WHETSTONE AND
FORT HUACHUCA.

LAT...LON 3242 11031 3241 10915 3195 10920 3133 10961
      3134 11044
TIME...MOT...LOC 0333Z 098DEG 23KT 3178 10990

GL
Special weather statement, Jul 30, 9:14 PM MST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
914 PM MST MON JUL 30 2012

AZZ509-511-310500-
GALIURO AND PINALENO MOUNTAINS INCLUDING MOUNT GRAHAM AZ-UPPER GILA
RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
914 PM MST MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GRAHAM COUNTY UNTIL
1000 PM MST...

AT 910 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTH OF BOWIE...OR 20 MILES SOUTHEAST
OF SAFFORD...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SAFFORD...SOLOMON...SWIFT
TRAIL JUNCTION...MOUNT GRAHAM...FORT GRANT AND BONITA.

LAT...LON 3260 11015 3289 10962 3260 10923 3244 10949
TIME...MOT...LOC 0414Z 119DEG 29KT 3254 10955

MEYER
Special weather statement, Jul 30, 9:17 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
917 PM MST MON JUL 30 2012

AZZ507-508-511>513-310445-
CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT
AZ-DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-EASTERN COCHISE COUNTY BELOW
5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-GALIURO AND PINALENO MOUNTAINS
INCLUDING MOUNT GRAHAM AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING
SIERRA VISTA/BENSON AZ-
917 PM MST MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COCHISE COUNTY UNTIL 945
PM MST...

AT 914 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HUACHUCA CITY...OR 10 MILES
NORTH OF SIERRA VISTA...MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...BENSON...HUACHUCA CITY...
RAMSEY CANYON PRESERVE...FORT HUACHUCA...WHETSTONE...KARTCHNER
CAVERNS STATE PARK AND CASCABEL.

LAT...LON 3137 11043 3240 11042 3239 10970 3134 10992
TIME...MOT...LOC 0417Z 092DEG 13KT 3170 11029

GL
Special weather statement, Jul 30, 9:48 PM MST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
948 PM MST MON JUL 30 2012

AZZ509-510-310530-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD
AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
948 PM MST MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENLEE COUNTY UNTIL
1030 PM MST...

AT 946 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF CLIFTON...OR 32 MILES EAST
OF SAFFORD...MOVING NORTHWEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...CLIFTON...MORENCI AND GUTHRIE.

LAT...LON 3295 10939 3326 10935 3292 10905 3279 10913
TIME...MOT...LOC 0448Z 119DEG 29KT 3291 10917

MEYER
Local storm report, Jul 30, 10:33 PM MST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
1033 PM MST MON JUL 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     FLASH FLOOD      HEREFORD                31.44N 110.19W
07/30/2012                   COCHISE            AZ   LAW ENFORCEMENT

            SWIFT WATER RESCUE ON EAST THREE CANYON RD IN HEREFORD.

&&

EVENT NUMBER TWC1200043

GL
Special weather statement, Jul 30, 10:39 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1039 PM MST MON JUL 30 2012

AZZ503-507-513-310630-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SAN PEDRO RIVER VALLEY
INCLUDING SIERRA VISTA/BENSON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
1039 PM MST MON JUL 30 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL
1130 PM MST...

AT 1037 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS 10 TO 15 MILES NORTHEAST OF
NOGALES...MOVING WEST AND NORTHWEST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...TUBAC...PATAGONIA
LAKE...RIO RICO AND TUMACACORI.

LAT...LON 3134 11107 3167 11109 3168 11058 3136 11059
TIME...MOT...LOC 0539Z 119DEG 29KT 3150 11077

MEYER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:56 PM MSTSpecial Weather StatementTWCCochise49 min
Jul 30, 7:27 PM MSTAreal Flood AdvisoryTWCCochise3 hr
Jul 30, 7:29 PM MSTFlash Flood WarningTWCCochise2 hr
Jul 30, 8:34 PM MSTSpecial Weather StatementTWCCochise41 min
Jul 30, 9:14 PM MSTSpecial Weather StatementTWCGraham46 min
Jul 30, 9:17 PM MSTSpecial Weather StatementTWCCochise28 min
Jul 30, 9:40 PM MSTSevere Thunderstorm WarningTWCGraham38 min
Jul 30, 9:42 PM MSTFlash Flood WarningTWCCochise2 hr
Jul 30, 9:48 PM MSTSpecial Weather StatementTWCGreenlee42 min
Jul 30, 11:16 PM MSTSpecial Weather StatementTWC44 min

Nearby

Special Weather Statements in Arizona, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.